How long does it take to start feeling better after coming off toprol? I was on it for 6 weeks @ 25mg. My doctor took me off by having me take one every other day for about 5 days. After that I had a couple of scary days with heart rate around 120. It has been 3 weeks of totaly being off.
My heart rate has been about 80 at rest and 110 when I'm walking around. For about a week it would go to about 95 in the evenings for a couple of hours and then come down. Last night I started feeling very weak so I took an
ativan to help with sleep cuz I have had insomnia, only sleeping about 4hrs a night. still only slept 4hrs. This morning I'm still a little week and heart rate is running 104-110. Not sure if this is anxiety or not, sometimes I feel it sometimes I don't.
If you have an anxiety issue, why doesn't the doc. consider an anxiety med. I wouldn't recommend SSRI's like Paxil at all. If it is causing you all of these problems weaning why don't you call the GP. My GP won't return calls, so I would recommend just going into his office. It's not fair to feel like junk!!! It is possible to wean at a slower rate. I don't understand why that hasn't been considered.
You make some very good points. I have an appointment with the Doc today and plan on talking to her about this. Thanks for mentioning the xanax, I think I may need some. I have read many postings on this board and all of you have helped me with your knowledge and support.
Just be careful. It is addictive, but it helps me with my B/P much more than the meds. with no side-effects. Toprol & Atenolol are also very addictive.... even though no doc. has told me that before prescribing them.
Toprol was not good to me. It caused my blood pressure to rise in the evenings and gave me blood pressure and pulse spikes, particularly in the middle of the night. I took it for 3 months, and have been off it for 3 months. I'd say I still had frequent side effects for the first 3 or 4 weeks. I still have an occasional spike, but less than one in 3 weeks. Yea, the first two or 3 days after I stopped taking it I had bouts of rapid pulse, especially with a bit of exertion. I went hiking one day when I was trying to quit and all the climbing really caused my heart to race.
Are you taking something else in its place? I switched back to a pulse lowering calcium channel blocker and clonidine, which also lowers pulse. I used to medicate the spikes with clonidine before I went back to the CCB.
Before going to something like xanax, you might consider asking about clonidine to take when you have a spike. It takes about 30 minutes for the drug to kick in and lasts 8 to 12 hours. Clonidine also comes in a patch form, Catapres. If these spikes are a temporary side effect of the beta blocker, it might be better treating them short term with something a bit easier to get off of than an anti-anxiety drug. Clonidine is an old drug, so it is relatively cheap too.